• Harmony's Avatar

    Harmony asked a questionBreast Cancer

    Tamoxifen

    5 answers
    • Sharlie's Avatar
      Sharlie

      ( ( ( Harmony ) ) ) I totally hear you. I quit taking Tamoxifen just after 4 months because I couldn't take life with those side effects...it wasn't life, it was just surviving. I've been off of them now about 9 weeks now and I've finally begun to feel normal again. Well, some of the brain fog remains, but not much. My oncologist told me that he wanted me to be a complainer, that he didn't want me suffering silently. I'm not taking anything right now and I don't believe I will start anything else. It's not worth it to me. I definitely believe in the quality of life over longevity, if longevity comes with terrible side effects. I don't see you as throwing in the towel...but rather taking back your power and your life. This is your life and your decision, your oncologist is supposed to be there for guidance and support. If you want to try a different medication, you should wait a while for the effects of this one to wear off. Plus you might still need the Effexor for a while. Another medication might work better for you, but there is no law that says you have to take anything. Do some research and make whatever decision seems best for you. Let us know how your appointment goes. Sometime tells me you are really a strong woman and I know you will be ok. Sending you light and love.

      over 1 year ago
    • Queenie@53's Avatar
      Queenie@53

      Hello Harmony,
      I wanted to say explore your options about having your ovaries removed and you might not have to take the Tamoxifen. There are other estrogen inhibitors. With effexor you must take that med at the same time each day or night. You can not skip a dose or you will really feel bad. It is the only anti
      depression med that works for me. It cut down on my hot flashes, night sweats, irritability, insomnia and anxiousness. I will say continue to research because one size does not fit all. We are all chemically balanced therefore; once you get your chemicals balanced you will feel much better. Just be sure before you decide not to do the treatment, you can not get the time back. If you decide latter or if you do not taking the meds makes you worry or anxious. I know that this a serious matter so ask your MD to refer you to talk with a counselor to help you sort out your feelings. I will share with the you that I am a 20 year survivor and still going strong. Just educate yourself. That will help you the most.
      Sincerely,
      Queenie

      over 1 year ago
    • MyahsMom's Avatar
      MyahsMom

      Hello Harmony,
      Sorry to hear you are having such troubles with Tamoxifen. I've been on Tamoxifen for about 2 years now and I've developed bilateral neuropathy in both feet and legs. My oncologist told me this could be a side effect of the cancer meds. Had a lumpectomy in 2009! Go figure. Doc did say I could go off the med but didn't say anything about something to replace it. Tamoxifen is a anti-cancer med and I don't want the cancer back. Was previously on Femara for five years. I had a partial hysterectomy done many, many years ago. Lost my hubby five years ago to lung cancer and wondered why I cry so much, thought it was due to his passing. No one ever mentioned it could be from the Tamoxifen??? Is this a side effect? Was on anti-depressant right after he passed for a few months but didn't see that it helped any (not on Tamoxifen at that time) and got off the anti-depressant. I have gained a few pounds on the Tamoxifen. The side effects to the drugs some times I think are just as bad as the diseases they are meant to treat.
      Keep us posted Harmony.
      Love and prayers,
      Myahs Mom

      over 1 year ago
  • Harmony's Avatar

    Harmony started following

    Question: Tamoxifen

  • Harmony's Avatar

    Harmony started following

    User: Sharlie

  • Harmony's Avatar

    Harmony started following

    User: Charnellf

  • Harmony's Avatar

    Harmony wrote on Roses4ever's wall

    Thanks for your response. Unfortunately your email address wasn't posted so I can't reach out to you.

    4 Comments
    • Harmony's Avatar
      Harmony

      Look me up on facebook or gmail - Bklynharmony or see if you can email me.

      almost 2 years ago
    • GregP_WN's Avatar
      GregP_WN

      I can provide email address to one of you for the other if you like.

      over 1 year ago
    • Harmony's Avatar
      Harmony

      Thank you GregP

      over 1 year ago
  • Harmony's Avatar

    Harmony started following

    User: Roses4ever